MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM RAD ROD DIAM 6MM L 90MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM RAD ROD DIAM 6MM L 90MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Model Number 48238090
Medical Device Problem Codes Mechanical Problem (1384); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; patient received a revision surgery on (b)(6) 2017, the surgeon removed the set screws and rods, verified that all pedicle screws seemed solid, and placed new, larger rods and new set screws.The new set screws were then tightened to 12 nm with the torque limiting final tightener.Following the hardware revision surgery the patient developed signs of infection and on (b)(6) 2017.A subsequent surgery was performed for wound wash-out and debridement.
 
Additional Manufacturer Narrative
Method: risk assessment.Results: no lot # was provided nor was the device returned, therefore visual, dimensional and functional analysis could not be performed.Conclusion: the root cause cannot be determined conclusively.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM RAD ROD DIAM 6MM L 90MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6410572
Report Number3005525032-2017-00031
Device Sequence Number798784
Product Code KWP
UDI-Device Identifier04546540560971
UDI-Public(01)04546540560971
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48238090
Device Catalogue Number48238090
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by Manufacturer02/15/2017
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight139